Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Delayed period, abdominal pain, bloating, mood change, pimples, done home pregnancy tests

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Hi! I am about 15 days late on my period. I have some pregnancy symptoms such as dull pain in my back and lower abd, pimples, bloating, mood changes and I feel more hungry than usual. However two of my home pregnancy tests were negative. Can I still be pregnant? And if it is not pregnancy what are the other reasons for missing my period?
Posted Thu, 12 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Mitaly 19 minutes later

Thanks for posting your query

Missed periods can be due to various reasons other than pregnancy as hormonal changes due to any underlying uterine or ovarian abnormality.

You have mentioned that last month you had taken Plan B which is am emergency contraceptive pill and since it contains high doses of hormones it can cause symptoms as nausea,vomitting,tiredness,headache,abdominal pain etc.The next period can also be delayed by about 10 to 15 days and it may take few cycles for the normal ovulation process to start and have regular periods.

If the pill was taken within 72 hours of intercourse and there was no unprotected sexual contact after the pill intake then chances of pregnancy seem to be remote.

It might be that the periods have been delayed due to pill intake.Wait for a week and if the periods do not start then get a beta Blood HCG test done for pregnancy determination and kindly visit a Gynaecologist for evaluation.

Hope this answers your query.I will be available for follow up in case of any doubt.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor